Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 64, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 2, 2009, 6:26 PM CDT for 4 counties in Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2009, 6:26 PM CDT (23:26 UTC)
- Expired
- Jun 2, 2009, 7:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 106 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -339 J/kg
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:46 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 2, 5:46 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 546 PM CDT TUE JUN 2 2009 .AVIATION... COLD FRONT IS SLICING THROUGH THE NORTHWEST HALF OF THE TEXAS PANHANDLE. DHT AND GUY ARE BEHIND THE FRONT NOW. NORTH TO NORTHWEST WINDS IN THE 15 TO 20 KNOT RANGE BEHIND THE FRONT WILL WANE A LITTLE AFTER SUNSET. LOW CLOUDS IN EASTERN COLORADO AND WESTERN KANSAS ARE EXPECTED TO SLIDE SOUTHWARD THROUGH THE NIGHT. BELIEVE THAT ALL OF THE TAF SITES WILL HAVE LOW CLOUDS WEDNESDAY MORNING. RAIN SHOWERS ALONG WITH AN ISOLATED THUNDERSTORM MAY AFFECT THE GUY TAF SITE TONIGHT...WITH LESSOR CHANCES AT THE OTHER TWO SITES. LOW CLOUDS ARE EXPECTED TO LIFT SOME BY WEDNESDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 359 PM CDT TUE JUN 2 2009/ DISCUSSION... COLD FRONT PUSHING THRU TX PNHDL AND WILL BE SOUTH OF THE AREA BY EARLY THIS EVENING. LATEST CROP OF SHOWERS AND TSTMS GETTING STARTED ACROSS THE PNHDLS...SO HAVE GONE WITH AREAL QUALIFIERS AGAIN TONIGHT WHILE RETAINING INHERITED POP STRUCTURE...THAT IS...HIGHEST NERN ZNS AND LOWEST SWRN TX PNHDL. COOLEST DAY OF THE WEEK WILL BE ON WEDNESDAY IN POST FRONTAL AIRMASS. LEFT IN SLGT CHC TSTMS EXTRM NWRN ZNS WED NIGHT DUE TO COMBINATION OF LOW LVL UPSLOPE FLOW AND MID LVL NW FLOW ACTING AS STEERING MECHANISM TO PSBLY STEER A COUPLE STORMS INTO THAT REGION BEFORE DISSIPATING. UPPER RIDGE AXIS PROGGED TO SLIDE EWD THU...THEN EAST OF THE FCST AREA BY FRIDAY. PNHDLS WILL BE IN SW FLOW ALOFT FRIDAY INTO EARLY NEXT WEEK BECAUSE OF INFLUENCE FROM WRN US TROF. THIS WILL CAUSE THE RETURN OF THE LEESIDE SFC TROF AND/OR DRYLINE BEGINNING FRIDAY AND LASTING THRU THE WEEKEND AND PERHAPS MONDAY AS WELL BEFORE A WEAK COLD FRONT PSBLY ENTERS THE PICTURE MONDAY NIGHT. SOME CONCERN FOR TSTM POTENTIAL ALONG AND E OF WHEREVER DRYLINE SETS UP LATE IN WEEK...BUT UNCERTAINTY REMAINS AS TO QUALITY OF MOISTURE RETURN AND STRENGTH OF MID LEVEL CAPPING INVERSION. THEREFORE...POPS WILL REMAIN BELOW MENTIONABLE VALUES FROM THURSDAY ONWARD INTO NEXT TUESDAY. OVERALL...PREVIOUS PCKG IS IN EXCELLENT SHAPE AND HAVE RETAINED ITS INTEGRITY. ANDRADE FIRE WEATHER... CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE AREAWIDE TONIGHT. COOLER TEMPERATURES ANTICIPATED FOR WEDNESDAY BEHIND PASSAGE OF A COLD FRONT. ALSO...GREENUP CONTINUES ACROSS THE AREA DUE TO EPISODES OF RAINFALL DURING THE PAST COUPLE WEEKS...INCLUDING YESTERDAY THROUGH TONIGHT. AS A RESULT...MAJOR FIRE WEATHER CONCERNS WILL REMAIN LOW FOR THE NEXT FEW DAYS. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/05
Hazardous weather outlook, Jun 2, 1:00 PM CDT, 5 hours 26 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE JUN 2 2009 OKZ001>003-TXZ001>020-031100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... AN UPPER LOW MOVING FROM WEST TO EAST ACROSS SOUTHERN KANSAS ALONG WITH A COLD FRONT PUSHING SOUTH ACROSS THE PANHANDLES WILL COMBINE WITH MOIST AND UNSTABLE AIR TODAY AND TONIGHT. AS A RESULT... THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES THROUGH TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MAINLY ACROSS THE EASTERN TEXAS PANHANDLE AND THE EASTERN OKLAHOMA PANHANDLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...SOME OF THE STORMS MAY PRODUCE VERY HEAVY RAINFALL IN A SHORT TIME RESULTING IN LOCAL FLOODING. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHWEST SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES WEDNESDAY NIGHT. AT THIS TIME... THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES SHOULD MONITOR THE LATEST FORECASTS AND BE READY FOR POSSIBLE ACTIVATION TODAY. SCHNEIDER/KIMBLE
In the hours before
Special weather statement, Jun 2, 2:41 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 241 PM CDT TUE JUN 2 2009 TXZ004-022015- OCHILTREE TX- 241 PM CDT TUE JUN 2 2009 ...STRONG THUNDERSTORM ACROSS OCHILTREE COUNTY... AT 239 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF WOLF CREEK PARK...OR ABOUT 18 MILES SOUTH OF PERRYTON...MOVING EAST AT 25 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES ACROSS SOUTHERN OCHILTREE COUNTY. KIMBLE
Special weather statement, Jun 2, 3:15 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT TUE JUN 2 2009 TXZ004-005-009-010-022045- LIPSCOMB TX-OCHILTREE TX-ROBERTS TX-HEMPHILL TX- 315 PM CDT TUE JUN 2 2009 ...STRONG THUNDERSTORM ACROSS HEMPHILL...ROBERTS...OCHILTREE AND LIPSCOMB COUNTIES... AT 311 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 10 MILES SOUTH OF WOLF CREEK PARK...OR ABOUT 20 MILES NORTHWEST OF CANADIAN...MOVING EAST AT 25 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE AS THIS STORM MOVES ALONG THE OCHILTREE AND ROBERTS COUNTY LINE. PEOPLE NEAR WOLF CREEK PARK OR OTHER AREAS IN SOUTHWEST LIPSCOMB COUNTY AND NORTHWEST HEMPHILL COUNTY MAY BE IMPACTED BY SMALL HAIL AND HEAVY RAIN. KIMBLE
Special weather statement, Jun 2, 5:01 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 501 PM CDT TUE JUN 2 2009 TXZ010-014-015-022300- HEMPHILL TX-GRAY TX-WHEELER TX- 501 PM CDT TUE JUN 2 2009 ...LINE OF STRONG THUNDERSTORMS ACROSS WHEELER...GRAY AND HEMPHILL COUNTIES... AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF ALLISON TO 6 MILES NORTHEAST OF LEFORS...MOVING SOUTHEAST AT 15 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. HAIL IS EXPECTED WITH THESE STORMS. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LG
Special weather statement, Jun 2, 5:59 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 559 PM CDT TUE JUN 2 2009 TXZ014-015-019-020-030000- GRAY TX-WHEELER TX-COLLINGSWORTH TX-DONLEY TX- 559 PM CDT TUE JUN 2 2009 ...LINE OF STRONG THUNDERSTORMS ACROSS DONLEY...COLLINGSWORTH... WHEELER AND GRAY COUNTIES... AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF WHEELER TO 4 MILES NORTH OF MCLEAN...MOVING SOUTHEAST AT 15 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:07 PM CDT | Areal Flood Advisory | AMA | Randall | 3 hr |
| Jun 2, 3:41 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Roberts | 54 min |
| Jun 2, 4:28 PM CDT | Areal Flood Advisory | AMA | Hemphill, Roberts | 2 hr |
| Jun 2, 5:53 PM CDT | Areal Flood Advisory | AMA | Wheeler | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.